SSOS or VLCD on Steroids

Discussion in 'Cambridge Weight Plan' started by Dub07, 16 September 2007.

  1. Dub07

    Dub07 Well-Known Member


    I wanted to not have to post on this topic. Was scheduled to finish on 5mg a day at the end of September, but my consultant has decreed in her wisdom that I do 2.5mg till the end of October.

    I understand the logic. I was put on the steroid pills in May in ICU, and have been reducing dosage slowly since because of immune problems, but even as my body shrinks, my face balloons. It's sucking all the motivation out of my soul and making me feel bloody dismal. Has anyone else experienced anything similar? I mean - it's fine to sympathise with you lot because my belly has gone from an 18 to anything lower, but if my face has gone from Kiera Knightly to Roseanne Barr in the same time and gone bright red at the same time it defeats many of the purposes however much Bio-oil, Firming lotion or all-purpose acme crfffing creme I rub. (edits on re-reading - I wish!!! Kiera Knightly is in no danger - Kate Winslet to Roseanne would stll be a stretch, but you get my drift).

  2. Dub07

    Dub07 Well-Known Member

    and that's not skinny Kate I'm talking, eh? :sigh::cry:
  3. Dub07

    Dub07 Well-Known Member

    colour me persistant. If nobody replies I'll just have a bone-thin pelvis from bumping up. ;)
  4. dietingqueen

    dietingqueen Well-Known Member

    Hi Dub,

    Must be really awful... but once the steroids are stopped the effects will diminish if i'm right... For you to be in ICU there must have been a reason, and dr's would not have you on steroids if they weren't required.

    You have my sympathy, i cant even begin to imagine what you must be going through... but october isnt that far away!!!!

    luv nas x
  5. Splash

    Splash Well-Known Member

    Hi, Your face will settle down after the steroids. I know it must be disheartening but the end is in sight and if you stop too soon there is always the possibility that your illness might not be controlled.
    Are you actually on a VLCD at the mo? I thought they were contraindicated whilst on steroids.
  6. Dub07

    Dub07 Well-Known Member

    Well, thanks for the reassurance. It's disheartening, but I'll have to put up with it for the extra four weeks. I was so looking forward to finishing up with them, so it was a bit of a bolt from the blue.

    I'm on SS, but had to get doctor's permission to do so. He was happy to get me started. I've lost almost 2 stone so far. Probably went backwards this weekend though, so I'll have to buck up my ideas this week to make up. :break_diet:

    At least I've resisted getting back into my larger and comfier jeans this morning. :wave_cry:
  7. Splash

    Splash Well-Known Member

    Wow, you've done really well. When I was on steroids I couldn't stop eating, no matter how much I ate I was still ravenous. So I take my hat off to you. Also when you stop you'll lose the fluid you're holding onto so hopefully you'll have a great loss.

Share This Page

This site uses cookies and its third-party providers also uses cookies. By using this site you agree to this notice and understand why we have cookies.